Federico Bugni

Federico Bugni

Professor of Economics

External Address: 
213 Social Sciences, Box 90097, Durham, NC 27708
Internal Office Address: 
Box 90097, Durham, NC 27708-0097
(919) 660-1887

Professor Bugni’s research interests are in theoretical econometrics, partial identification, inference, moment (in)equalities, missing data, and stochastic processes. He has received grants from the National Science Foundation. His most recent work has been published in journals like Econometrica. He is currently working on projects the explore the determinants of college graduation, missing functional data, robustness in partial identification, and regression with missing covariates.


  • Ph.D., Northwestern University 2008
  • M.A., Northwestern University 2005

Bugni, F. A., I. A. Canay, and A. M. Shaikh. “Inference under covariate-adaptive randomization with multiple treatments.” Quantitative Economics 10, no. 4 (November 1, 2019): 1747–85. https://doi.org/10.3982/QE1150. Full Text

Bugni, F. A., I. A. Canay, and A. M. Shaikh. “Inference Under Covariate-Adaptive Randomization.” Journal of the American Statistical Association 113, no. 524 (October 2, 2018): 1784–96. https://doi.org/10.1080/01621459.2017.1375934. Full Text

Bugni, F. A., I. A. Canay, and X. Shi. “Inference for subvectors and other functions of partially identified parameters in moment inequality models.” Quantitative Economics 8, no. 1 (March 2017): 1–38. https://doi.org/10.3982/QE490. Full Text

Aucejo, E. M., F. A. Bugni, and V. J. Hotz. “Identification and inference on regressions with missing covariate data.” Econometric Theory 33, no. 1 (February 1, 2017): 196–241. https://doi.org/10.1017/S0266466615000250. Full Text Open Access Copy

Bugni, F. A., I. A. Canay, and X. Shi. “Specification tests for partially identified models defined by moment inequalities.” Journal of Econometrics 185, no. 1 (January 1, 2015): 259–82. https://doi.org/10.1016/j.jeconom.2014.10.013. Full Text

Arcidiacono, P., P. Bayer, F. A. Bugni, and J. James. “Approximating High-Dimensional Dynamic Models: Sieve Value Function Iteration.” Advances in Econometrics 31 (January 1, 2013): 45–95. https://doi.org/10.1108/S0731-9053(2013)0000032002. Full Text Open Access Copy

Bugni, F. A. “Specification test for missing functional data.” Econometric Theory 28, no. 5 (October 1, 2012): 959–1002. https://doi.org/10.1017/S0266466612000023. Full Text


Bugni, F. A., M. Caner, A. B. Kock, and S. Lahiri. “Inference in partially identified models with many moment inequalities using Lasso,” n.d.

Selected Grants

Econometric Methods for Models with Covariate Adaptive Randomization and Partial Identification awarded by National Science Foundation (Principal Investigator). 2017 to 2020

The Long Term Impact of Income Transfers During Childhood awarded by National Bureau of Economic Research (Principal Investigator). 2014 to 2017

Collaborative Research: Extending The Scope of Inference in Partially Identified Models awarded by National Science Foundation (Principal Investigator). 2011 to 2015

Large State Space Issues in Dynamic Models awarded by National Science Foundation (Co-Principal Investigator). 2011 to 2014